MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided.Gender/sex: unknown, not provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was implanted and then doctor noticed there was not enough capsule for the lens.The lens was removed and an anterior chamber lens implanted.An incision enlargement was required to remove the lens.No further information was provided.
 
Additional Manufacturer Narrative
Through follow up, the customer confirmed that the issue was definitely a patient issue and not due to the lens.There was no vitrectomy performed and no sutures were used.There was no post-op issues reported.Device evaluation: the intraocular lens (iol) was returned to the manufacturer for evaluation.Visual inspection at 10x microscope magnification was performed and the lens has residues of viscoelastics.The lens haptics are distorted.This could be related to the removal process.There is no specific complaint against the lens.There is no indication that the issue reported is related to the quality of the lens.Manufacturing records were reviewed and the lens was manufactured according to specification.There were no non conformances with respect to the manufacturing process.There were no associated nonconformity reports or deviations.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5958979
Report Number2648035-2016-01470
Device Sequence Number19042520
Product Code HQL
UDI-Device Identifier05050474530775
UDI-Public(01)05050474530775(17)210303
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/03/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/17/2016
Supplement Report FDA Received Date11/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR